MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q PUMP KITS WITH ON-Q SILVERSOAKER CATHETER; CATHETERS

HALYARD - IRVINE ON-Q PUMP KITS WITH ON-Q SILVERSOAKER CATHETER; CATHETERS
Model Number PM025-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.Upon completion of the sample evaluation and the investigation completion; a follow-up report will be filed.The device history record for the reported lot number, 0202465516, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 13-jun-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: unknown, flow rate: unknown, procedure: tummy tuck, cathplace: abdomen.A report was received stating there was a catheter break.The patient pulled catheter and broke it.Additional information received 16-may-2017 stated the patient has about 2 inches of the silver soaker catheter left inside the patient's body.It was decided by the clinicians to not do anything further regarding this catheter remnant.Two catheters were placed in the abdomen of the patient, who knew how to remove the catheter as she is a nurse.Patient removed her right-side catheter uneventfully.She then proceeded to remove the left-side catheter.Initially, the catheter was coming out as it should until a little resistance was met, "like it was caught on something".The patient repositioned herself, then a little more of the catheter came out until it felt caught again.She again repositioned herself, but the catheter did not come out.At this point, the patient decided to lay down and asked her husband to remove the rest of the catheter for her.A little more of the catheter came out, then it broke.There was a short portion of stretching noticed at the removed end of the catheter.The patient added that she had cut the catheter to make it shorter and easier to handle when the catheter would not come out easily.The patient reported she was doing well at this time.The pain pump had relieved much of her surgery pain.She did not feel the catheter remnant or any pain at all after the event.No additional information was provided.
 
Additional Manufacturer Narrative
Results: operational problem (patient cut the device).One sample device was returned.A pump was returned with two silver-soaker catheters.One was removed uneventfully and the other one had issues.One of the silver-soaker catheter was returned not fully intact, only 1.93¿ was returned.The catheter was examined under a microscope magnified at 1.6x.The catheter indicates that a sharp object was used.Per the complaint description, ¿the patient added that she had cut the catheter to make it shorter and easier to handle when the catheter would not come out easily¿.The investigation summary concluded that the silver soaker catheter was received not fully intact, missing more than 90% of the catheter.Only 1.93¿ of the catheter was returned.Evidence revealed a sharp object was used on the catheter.The tensile strength was unable to be performed due to the length of the catheter.All information reasonably known as of 31-jun-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
ON-Q PUMP KITS WITH ON-Q SILVERSOAKER CATHETER
Common Device Name
CATHETERS
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6637324
Report Number2026095-2017-00113
Device Sequence Number18833914
Product Code MEB
UDI-Device Identifier10680651137187
UDI-Public10680651137187
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2018
Device Model NumberPM025-A
Device Catalogue Number101371800
Device Lot Number0202465516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2017
Initial Date Received by Manufacturer 05/14/2017
Supplement Date Received by Manufacturer07/13/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date08/04/2017
Patient Sequence Number1
Patient Age53 YR
Patient Weight70